Alert archive / Montana / Winter Storm Warnings in 2015
Winter Storm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 10, 2015, 5:36 AM MST for 4 counties in Montana. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2015, 5:36 AM MST (12:36 UTC)
- Expired
- Nov 10, 2015, 11:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:00 AM MST | SNOW 3 | 1 Ese Butte, MT | |
| Nov 10, 8:00 AM MST | HEAVY SNOW 7 | 2 Ene Janney, MT | ROADS WERE REALLY SLICK DRIVING INTO BUTTE THIS MORNING. |
| Nov 10, 8:30 AM MST | SNOW 1 | 3 Sw Ovando, MT | COCORAHS STATION OVANDO 2.9 SW /MT-PW-3/ |
| Nov 10, 9:30 AM MST | SNOW 3 | 3 Nne Newcomb, MT | BERT MOONEY AIRPORT OBSERVER. 0.37 OF LIQUID EQUIVALENT. MOSTLY MODERATE SNOW, BUT BASED OFF OF THE LIQUID EQUIVALENT, THERE WAS ONE HOUR WHERE HEAVY SNOW WAS LIKELY FROM 253 TO 353 AM MST. |
| Nov 10, 10:00 AM MST | SNOW 4 | Divide, MT | |
| Nov 10, 10:01 AM MST | HEAVY SNOW 5 | 2 Sw Newcomb, MT | REPORTED THAT IT SNOW QUITE HEAVILY FOR SEVERAL HOURS EARLIER THIS MORNING. |
| Nov 10, 10:02 AM MST | SNOW 0.5 | 4 Wnw West Valley, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WWUS45 KMSO 101236 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 536 AM MST TUE NOV 10 2015 MTZ007-110000- /O.UPG.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ /O.NEW.KMSO.WS.W.0006.151110T1236Z-151110T1700Z/ 536 AM MST TUE NOV 10 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR MODERATE SNOW AND ICE ON ROADWAYS...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE SNOW WILL CONTINUE THROUGH MID MORNING TODAY. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS, CAUSING TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM GEORGETOWN LAKE TO ANACONDA, THE I-90 CORRIDOR FROM ROUGHLY WARM SPRINGS TO BUTTE TO HOMESTAKE PASS, AND I-15 HEADING SOUTH OUT OF BUTTE WILL BE MOST AFFECTED. * SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES OVER PASSES AND NEAR GEORGETOWN LAKE. AN ADDITIONAL 1 TO 2 INCHES ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ006-MTZ006-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 536 AM MST TUE NOV 10 2015 /436 AM PST TUE NOV 10 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CAUSE WINTER DRIVING CONDITIONS OVER LOLO... LOST TRAIL... AND SKALKAHO PASSES THIS EVENING THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 4000 FEET; LOWER AMOUNTS IN DEEP VALLEYS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS $$ IDZ009-010-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL BEGIN TO ACCUMULATE OVER MOUNTAIN PASSES TONIGHT. RAIN IN VALLEYS WILL TRANSITION TO ALL SNOW LATE THIS EVENING... CREATING WINTER DRIVING CONDITIONS THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER PASSES. 1 TO 2 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$ MTZ043-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOWFALL RATES WILL INCREASE TONIGHT...LEADING TO SLICK ROADS AND WINTER TRAVEL CONDITIONS THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 5 TO 7 INCHES OVER PASSES AND NEAR GEORGETOWN LAKE. 1 TO 2 INCHES ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ004-101900- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL CAUSE VISIBILITY REDUCTIONS AND SLUSH ACCUMULATION THIS EVENING AT LOOKOUT PASS. AS TEMPERATURES COOL OVERNIGHT...RAIN IN THE VALLEYS WILL TRANSITION TO SNOW...LEADING TO WINTER DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER LOOKOUT PASS. 1 TO 3 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ005-101900- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: VALLEY RAIN WILL TRANSITION TO SNOW TONIGHT LEADING TO WINTER DRIVING CONDITIONS WITH SLUSHY SNOW ACCUMULATIONS ON AREA ROADWAYS THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: UP TO 1 IN THE VALLEY BOTTOMS AND 1 TO 2 INCHES ON THE BENCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ002-102000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AT MARIAS PASS THROUGH THIS EVENING. AS TEMPERATURES COOL OVERNIGHT... WET AND SLUSHY ROADS COULD FREEZE UP CAUSING SLICK ROADS AND WINTER DRIVING CONDITIONS THROUGH TUESDAY MIDDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OVER MARIAS PASS. 1 TO 2 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ003-101800- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: RAIN WILL CHANGE OVER TO SNOW LATE THIS EVENING OVER THE MISSION VALLEY. THIS EVENING THROUGH TUESDAY MORNING... TEMPERATURES DROP TO BELOW FREEZING ALLOWING WET AND SLUSHY ROADS TO CAUSE PATCHES OF ICE ON AREA ROADWAYS CREATING HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES THE MISSION VALLEY. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ MTZ001-101800- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 536 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 2500 FEET... A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: RAIN WILL CHANGE OVER TO LIGHT/MODERATE SNOW BY THIS EVENING...PARTICULARLY ALONG HIGHWAY 2 FROM KILA TO JUST SOUTH OF LIBBY. TEMPERATURES COOLING TO THE 20S TONIGHT WILL CAUSE ANY WET OR SLUSH TO FREEZE AND RESULT IN SLICK ROADWAYS. * SNOW ACCUMULATIONS: UP TO 1 INCH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH $$ IDZ005-007-008-101900- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 436 AM PST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. * IMPACTS/TIMING: RAIN IN VALLEYS WILL TRANSITION TO SNOW LATE THIS EVENING AND LEAD TO WINTER TRAVEL CONDITIONS THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER WHITEBIRD GRADE. 1 TO 2 INCH ELSEWHERE ABOVE 3000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...WHITE BIRD GRADE $$
3 follow-up statements
168 WWUS45 KMSO 101305 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 605 AM MST TUE NOV 10 2015 MTZ003-101415- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MTZ005-101415- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MTZ007-101700- /O.CON.KMSO.WS.W.0006.000000T0000Z-151110T1700Z/ 605 AM MST TUE NOV 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * IMPACTS/TIMING: MODERATE SNOW WILL CONTINUE THROUGH MID MORNING TODAY. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS... CAUSING TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM GEORGETOWN LAKE TO ANACONDA... THE I-90 CORRIDOR FROM ROUGHLY WARM SPRINGS TO BUTTE TO HOMESTAKE PASS... AND I-15 HEADING SOUTH OUT OF BUTTE WILL BE MOST AFFECTED. * SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES OVER PASSES AND NEAR GEORGETOWN LAKE. AN ADDITIONAL 1 TO 2 INCHES ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ006-MTZ006-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 605 AM MST TUE NOV 10 2015 /505 AM PST TUE NOV 10 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CAUSE WINTER DRIVING CONDITIONS OVER LOLO... LOST TRAIL... AND SKALKAHO PASSES THIS EVENING THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 4000 FEET; LOWER AMOUNTS IN DEEP VALLEYS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS $$ IDZ009-010-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL BEGIN TO ACCUMULATE OVER MOUNTAIN PASSES TONIGHT. RAIN IN VALLEYS WILL TRANSITION TO ALL SNOW LATE THIS EVENING... CREATING WINTER DRIVING CONDITIONS THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER PASSES. 1 TO 2 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$ MTZ043-110000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOWFALL RATES WILL INCREASE TONIGHT...LEADING TO SLICK ROADS AND WINTER TRAVEL CONDITIONS THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS: 5 TO 7 INCHES OVER PASSES AND NEAR GEORGETOWN LAKE. 1 TO 2 INCHES ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ004-101900- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL CAUSE VISIBILITY REDUCTIONS AND SLUSH ACCUMULATION THIS EVENING AT LOOKOUT PASS. AS TEMPERATURES COOL OVERNIGHT...RAIN IN THE VALLEYS WILL TRANSITION TO SNOW...LEADING TO WINTER DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER LOOKOUT PASS. 1 TO 3 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ002-102000- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AT MARIAS PASS THROUGH THIS EVENING. AS TEMPERATURES COOL OVERNIGHT... WET AND SLUSHY ROADS COULD FREEZE UP CAUSING SLICK ROADS AND WINTER DRIVING CONDITIONS THROUGH TUESDAY MIDDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OVER MARIAS PASS. 1 TO 2 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ001-101800- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 605 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 2500 FEET... A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: RAIN WILL CHANGE OVER TO LIGHT/MODERATE SNOW BY THIS EVENING...PARTICULARLY ALONG HIGHWAY 2 FROM KILA TO JUST SOUTH OF LIBBY. TEMPERATURES COOLING TO THE 20S TONIGHT WILL CAUSE ANY WET OR SLUSH TO FREEZE AND RESULT IN SLICK ROADWAYS. * SNOW ACCUMULATIONS: UP TO 1 INCH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH $$ IDZ005-007-008-101900- /O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 505 AM PST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. * IMPACTS/TIMING: RAIN IN VALLEYS WILL TRANSITION TO SNOW LATE THIS EVENING AND LEAD TO WINTER TRAVEL CONDITIONS THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER WHITEBIRD GRADE. 1 TO 2 INCH ELSEWHERE ABOVE 3000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...WHITE BIRD GRADE $$
815 WWUS45 KMSO 101535 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 835 AM MST TUE NOV 10 2015 IDZ005-007-008-MTZ004-101645- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/ 835 AM MST TUE NOV 10 2015 /735 AM PST TUE NOV 10 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW LINGERING SNOW SHOWERS ARE POSSIBLE THIS MORNING, AND ROADS WILL REMAIN SLICK OVER GRADES AND WHITE BIRD SUMMIT. HOWEVER, ADDITIONAL ACCUMULATING SNOW IS NOW LONGER EXPECTED. $$ MTZ002-101645- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/ 835 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. EXCEPT FOR A FEW SHOWERS OVER THE MOUNTAINS, ADDITIONAL ACCUMULATING SNOW IS NO LONGER EXPECTED. HOWEVER, AREA ROADS, ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS, MAY REMAIN SLICK THROUGH THE MORNING HOURS. $$ MTZ001-101645- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 835 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL SNOW IS NOW LONGER EXPECTED. HOWEVER, AREA ROADS, ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS, MAY REMAIN SLICK THROUGH THE MORNING HOURS. $$ MTZ043-101645- /O.CAN.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/ 835 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. EXCEPT FOR A FEW SHOWERS OVER THE MOUNTAINS, ADDITIONAL ACCUMULATING SNOW IS NO LONGER EXPECTED. HOWEVER, AREA ROADS, ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS, MAY REMAIN SLICK THROUGH THE MORNING HOURS. $$ MTZ007-101800- /O.EXT.KMSO.WS.W.0006.000000T0000Z-151110T1800Z/ 835 AM MST TUE NOV 10 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH MID MORNING. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS, CAUSING TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM GEORGETOWN LAKE TO ANACONDA, THE I-90 CORRIDOR FROM ROUGHLY WARM SPRINGS TO BUTTE TO HOMESTAKE PASS, AND I-15 HEADING SOUTH OUT OF BUTTE WILL BE MOST AFFECTED. * SNOW ACCUMULATIONS: UP TO 1 INCH ADDITIONAL SNOWFALL POSSIBLE, TAPERING OFF BY THE LATE MORNING AND EARLY AFTERNOON. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ006-MTZ006-101800- /O.EXT.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 835 AM MST TUE NOV 10 2015 /735 AM PST TUE NOV 10 2015/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL CAUSE WINTER DRIVING CONDITIONS OVER LOST TRAIL AND SKALKAHO PASSES AS WELL AS THE IDAHO BITTERROOT AND CLEARWATER BACKCOUNTRY THROUGH THIS MORNING. * SNOW ACCUMULATIONS: A FEW INCHES ADDITIONAL ACCUMULATION POSSIBLE THROUGH THE EARLY AFTERNOON. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS $$ IDZ009-010-101800- /O.EXT.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 835 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW SHOWERS WILL CONTINUE DOWN TO VALLEY FLOORS THIS MORNING. COMBINED WITH FREEZING TEMPERATURES OVER WET ROADS, SLICK ROADS ARE EXPECTED THROUGH THE MORNING. * SNOW ACCUMULATIONS: A FEW INCHES ADDITIONAL ACCUMULATION POSSIBLE THROUGH THE EARLY AFTERNOON, MOSTLY OVER THE MOUNTAINS. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$
397 WWUS45 KMSO 101755 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1055 AM MST TUE NOV 10 2015 MTZ007-101900- /O.EXP.KMSO.WS.W.0006.000000T0000Z-151110T1800Z/ 1055 AM MST TUE NOV 10 2015 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. * IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS, ESPECIALLY OVER HOMESTAKE PASS. CLOUD BREAKS SHOULD ALLOW FOR SOME MELTING BY THE AFTERNOON. * SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE AREA. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ006-MTZ006-101900- /O.EXP.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 1055 AM MST TUE NOV 10 2015 /955 AM PST TUE NOV 10 2015/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING. * IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS. CLOUD BREAKS SHOULD ALLOW FOR SOME MELTING BY THE AFTERNOON. * SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE AREA. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS $$ IDZ009-010-101900- /O.EXP.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/ 1055 AM MST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. * IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS. CLOUD BREAKS SHOULD ALLOW FOR SOME MELTING BY THE AFTERNOON. * SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE AREA. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 4:20 AM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 10, 4:20 AM MST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
420 AM MST TUE NOV 10 2015
.DISCUSSION...The low pressure system which brought widespread
rain and snow to the region yesterday will continue to slowly
migrate south and east of western Montana and central Idaho today.
Widespread light to moderate precipitation continues this morning
across southwest Montana westward into central Idaho. Most
locations within these areas have switched over to all snow fall,
although a few pockets of rain can be found in the lower valleys.
Slick, snow covered roadways should be expected, especially in
southwest Montana near Butte, MacDonald Pass and Homestake Pass
where some of the heavier snowfall has been located.
Across northwest Montana, precipitation has largely come to an end,
with drier air settling in behind the low pressure system. In
fact, many locations across northwest Montana have cleared out
nicely this morning, allowing temperatures to drop into the upper
20s. A mix of rain and slush from last evening may freeze to
roadways this morning, causing slick and changeable road
conditions. Winter weather advisories remain in place through this
morning area wide to account for slick roadways for the morning
commute.
Snow will gradually decrease this afternoon with only light
showers lingering, mainly in the higher terrain. A brief dry
period will continue through tonight. Areas that are able to see
some clearing come late tonight into Wednesday morning may see
some patchy fog develop.
Beginning Wednesday, a fast-moving Pacific storm system will bring
snow to mountain passes and strong gusty winds. Snow is expected
to begin along the Montana/Idaho border around noon on Wednesday.
Most of the snow during the day on Wednesday will be focused over
the mountains. Lookout, Lolo, Lost Trail and Marias pass could see
anywhere from 3-7 inches of snow Wednesday afternoon and
overnight. Many valleys such as the Missoula, Bitterroot and
Flathead valleys will be shadowed from the precipitation due to
the gusty westerly winds. Wind gusts of over 30 mph will
certainly be possible especially over southwest Montana. High
profile vehicles may have difficulties Wednesday afternoon.
Starting Wednesday evening, the winds will become northwesterly
and will increase the chances for valley precipitation. Snow
showers will begin developing over west central Montana and over
the Clearwater of Idaho and will eventually move into southwest
Montana by late evening and overnight hours. Due to the uniform
and strong northwest winds, the development of snow bands will
certainly be possible. Travelers could experience a sudden
increase in snowfall intensity and near zero visibility if under a
snowband. The best chances for snow band development will be over
west central and southwest Montana along the I90 corridor from
Superior through Butte Wednesday evening and overnight.
Thursday will be relatively dry with only a few lingering light
snow showers in the morning. Friday will see a wet weather system
starting to move into northwest Montana which could bring more
mountain rain/snow. Snow levels will be increasing through the day
Friday and will be up to 6000 feet by Saturday. Overall, this
system has potential to bring heavy rain/snow to the mountains of
northwest Montana Friday and Saturday.
While forecast models continue to struggle with timing of weather
systems in the longer term, the overall pattern continues to show
active weather, with temperatures likely remaining below normal
for this time of year into early next week.
&&
.AVIATION...An exiting low pressure system will continue to cause
precipitation across southwest Montana westward into central Idaho
through this morning. Widespread low ceilings and visibility in
these areas will cause the higher terrain to be obscured. Snow
will continue to fall into many valley locations (roughly down to
3000 feet) and will cause impacts to airfield KBTM due to low
visibility and ceilings. Snow will likely continue here through
roughly 10/1500z before slowly letting up late this morning.
Across northwest Montana, precipitation has largely come to an
end. However cold temperatures may allow for some freezing of
moisture to runways. Also, clearing skies may allow for some
patchy fog to develop. Conditions across western Montana and
central Idaho should gradually improve through this afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 5 PM MST this afternoon
Butte/Blackfoot Region...Potomac/Seeley Lake Region.
Winter Weather Advisory until 5 PM MST this afternoon
Bitterroot/Sapphire Mountains.
Winter Weather Advisory until noon MST today Missoula/Bitterroot
Valleys.
Winter Weather Advisory until noon MST today Lower Clark Fork
Region.
Winter Weather Advisory until 11 AM MST this morning
Flathead/Mission Valleys.
Winter Weather Advisory until 1 PM MST this afternoon West
Glacier Region.
Winter Weather Advisory until 11 AM MST this morning ABOVE 2500
FEET for the Kootenai/Cabinet Region.
ID...Winter Weather Advisory until 5 PM MST this afternoon Eastern
Lemhi County...Western Lemhi County.
Winter Weather Advisory until 4 PM PST this afternoon Southern
Clearwater Mountains.
Winter Weather Advisory until 11 AM PST this morning ABOVE 3000
FEET for the Lower Hells Canyon/Salmon River Region...
Northern Clearwater Mountains...Orofino/Grangeville Region.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:47 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Granite, Lake, Mineral, Missoula, Powell and 3 more | 41 hr |
Nearby
Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.